MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium prime coil prematurely detached in the microcatheter.The coil and catheter were removed, and no surgical or medical interventions were required.The pushwire was not bent or broken.There had been no friction or difficulty during delivery, and the physician did not reposition the coil.No detachment attempts had been made, and the physician did not rotate the delivery pusher during the procedure.A continuous flush was administered. the patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).The patient was undergoing treatment for an unruptured, saccular aneurysm located in the middle cerebral artery.The max diameter was 4mm, and the neck diameter was 2mm.The patient's blood flow was normal, and the vessel tortuosity was moderate.Ancillary devices include an envoy da guide catheter and stryker sl-10 microcatheter.
 
Additional Manufacturer Narrative
H3: analysis of the axium coil (lot no.B112955) found that the implant coil was detached from the pushwire.The shield coil was found intact but stretched.The coin was not present against the lumen stop as it was pulling back.The pushwire was found to be broken at the break indicator.With the release wire pulling back.The pushwire was found to be bent at 25.0 cm to 39.0 cm from the proximal end.The ai and coupler tubing were present and intact.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations (0.076 mm @ 0.063 mm; measured 0.083 mm @ 0.127 mm.Measured 0.097 mm @ 0.275 mm) and found to be within specifications.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00270¿ and found to be within specification.The retainer ring inner diameter (id) was measured to be 0.00463¿and found to be within specification.The sl-10 catheter appeared to be co mpatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.0165".All other subassemblies appeared to be normal.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have "premature d etachment" issue as the pushwire was returned with the implant coil already detached.Based on the returned device, there was evidence of manual detachment attempt to detach the coil as the pusher was found to be broken at the manual detachment location and retained by the release wire; with the coin pulled back from the lumen stop.The pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.There was no non-conformance to specification identified that that led to the non-detachment issue.H6: method code updated to b01.Result code updated to c070601 and c070603.Conclusion code updated to d15.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11625577
Report Number2029214-2021-00400
Device Sequence Number14366934
Product Code KRD
UDI-Device Identifier00847536031906
UDI-Public00847536031906
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot NumberB112955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight74